Alert archive / Texas / Wind Advisories in 2012

Wind Advisory 14, NWS Corpus Christi, TX

April 27, 2012Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this wind advisory at Apr 27, 2012, 2:17 PM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2012, 2:17 PM CDT (19:17 UTC)
Expired
Apr 27, 2012, 6:00 PM CDT
In force
4 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1435 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

448 
WWUS74 KCRP 271917
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
217 PM CDT FRI APR 27 2012

...WINDS GUSTING TO 40 MPH OR MORE OVER PORTIONS OF SOUTH TEXAS...

.A TIGHT PRESSURE GRADIENT PRESENT OVER THE SOUTHERN COASTAL
COUNTIES DUE TO DEEP LOW PRESSURE OVER WEST TEXAS AND HIGH
PRESSURE OVER THE NORTHEASTERN GULF OF MEXICO WILL RESULT IN WINDS
GUSTING TO 40 MPH OR MORE AT TIMES. 

TXZ242>244-272300-
/O.NEW.KCRP.WI.Y.0014.120427T1917Z-120427T2300Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
217 PM CDT FRI APR 27 2012

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR
NUECES...SAN PATRICIO AND KLEBERG COUNTIES.

* TIMING...2 PM THROUGH 6 PM.

* WINDS...SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH

* IMPACTS...WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS... 
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. RESIDENTS 
  ARE ENCOURAGED TO SECURE ALL LIGHT-WEIGHT OBJECTS SUCH AS 
  PATIO FURNITURE AND RUBBISH CANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE
EXPECTED...OR WIND GUSTS AROUND 40 MPH OR HIGHER WILL OCCUR. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 27, 12:44 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Apr 27, 12:44 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1244 PM CDT FRI APR 27 2012

.DISCUSSION...SEE 18Z AVIATION DISCUSSION. AM WATCHING WINDS FOR
THE SOUTHERN COASTAL COUNTIES AS GUSTS AT TIMES APPROACHING
ADVISORY CONDITIONS. HOLDING OFF ON ADVISORY FOR NOW AS NOT MAKING
IT YET.

&&

.AVIATION...A LITTLE BIT BETTER LOW LEVEL MOISTURE TONIGHT AND A
BIT LESS LOW LEVEL WIND SHEAR...BUT THE LATTER STILL PROBABLY
ENOUGH TO WARRANT A MENTION IN THE TAFS FOR SITES EAST OF KLRD.
WINDS ARE FORECAST TO BE 15 TO 25 KNOTS SUSTAINED WITH GUSTS AOA
30 KNOTS OVER THE EASTERN TAF SITES (BIT LESS AT KLRD). VFR THIS
AFTERNOON AND PART OF THE EVENING...AND THEN GOING WITH
PERSISTENCE PRETTY MUCH AT KALI AND KVCT CONCERNING CIGS (MVFR AT
TIMES BEFORE 10Z THEN MVFR 10Z-16Z AND POTENTIAL FOR IFR AT KALI).
AT KCRP...SHOULD REMAIN VFR TIL 10Z OR SO...THEN COULD HAVE SOME
TEMPO MVFR CONDITIONS BEFORE 14Z. KLRD IS TRICKIEST...SINCE SSE
WINDS MAY GIVE A BRIEF MVFR AT KLRD AOA 10Z BUT USUALLY KLRD SEE
MVFR CIGS WITH MORE SOUTHEAST WINDS. EXPECTING VFR CONDITIONS AOA 15Z
ALL AREAS WITH SSE WINDS ONCE AGAIN ABV 15 KNOTS WITH GUSTS
APPROACHING OR EXCEEDING 25 KNOTS.

&&

.PREV DISCUSSION... /ISSUED 1104 AM CDT FRI APR 27 2012/

DISCUSSION...BUMPED UP TEMPERATURES A BIT AGAIN AS BOUNDARY LAYER
STILL WARM AND SHOULD SEE MOSTLY SUNNY CONDITIONS (NORTHEAST AREAS
WILL BE LATE). BASED ON 24 HOUR SOUNDING DIFFERENCE...WILL GO
ABOUT 2 DEGREES LOWER THAN YESTERDAYS READINGS. ALSO ADJUSTED SKY
COVER BASED ON TRENDS AND MOISTURE GRIDS BASED ON 24-HOUR
COMPARISONS. UPDATED PRODUCTS ARE OUT.

MARINE...BORDERLINE SCA ON WINDS FOR THE GULF WATERS IS FORECAST
BUT SEAS ARE 7 FEET SO WILL MAINTAIN SCA. WINDS KICKING UP IN THE
NEARSHORE AND BAYS SO SCA WILL REMAIN. WILL RE-EVALUATE FOR
AFTERNOON PACKAGE.

FIRE WEATHER...FUEL DRYNESS MAP SHOWS A SMALL PORTION OF SOUTHERN
DUVAL AND SOUTHEASTERN WEBB COUNTIES IN DRY LOCATION. COULD HAVE
CRITICAL CONDITIONS FOR A TIME IN THESE AREAS IF WINDS GUSTY
ENOUGH BUT OVERALL THINK CONDITIONS WILL REMAIN ELEVATED SO PREFER
NOT TO GO WITH RED FLAG WARNING FOR THIS AREA AT THIS TIME.

PREV DISCUSSION... /ISSUED 631 AM CDT FRI APR 27 2012/

DISCUSSION...NOTE AVIATION DISCUSSION BELOW.

AVIATION...LGT SFC WIND/NON-CONVECTIVE LLWS/SCT MVFR CONDITIONS
EARLY THIS MORNING WILL TRANSITION TO VFR AND BREEZY/WINDY SFC
WIND BY LATE MORNING/EARLY AFTN GENERALLY EAST OF STATE ROAD 16.
ONSHORE FLOW WILL DECREASE THIS EVENING THEN BECOME LGT AFTER 06Z
SAT ALONG WITH DEVELOPING MVFR CEILINGS.

PREV DISCUSSION... /ISSUED 348 AM CDT FRI APR 27 2012/

SHORT TERM (TODAY THROUGH SATURDAY)...THE UPPER LEVEL DISTURBANCE
OVER THE SWRN CONUS (WATER VAPOR IMAGERY/STREAMLINE DATA) EXPECTED
TO LIFT ACRS THE SRN PLAINS TODAY (GFS/NAM DETERMINISTIC) WHICH
WILL CONTRIBUTE TO BREEZY/WINDY CONDITIONS TODAY OVER THE
CNTRL/ERN CWA (NAM AND LOCAL ARW DETERMINISTIC OUTPUT/EXPECTED
VERTICAL MIXING OF GREATER MOMENTUM FROM ALOFT.) EXPECT HOT
TEMPERATURES AGAIN THIS AFTN OVER THE WRN CWA BASED ON PERSISTENCE
(MAYBE A FEW DEGREES COOLER OWING TO SLIGHTLY GREATER PWAT
VALUES.) AT LEAST BREEZY CONDITIONS EXPECTED OVER THE CNTRL/ERN
CWA SATURDAY OWING TO DIURNAL SFC LOW PRESSURE OVER THE RIO GRANE
REGION (NAM DETERMINISTIC OUTPUT.) DRY CONDITIONS (NO RAIN) WILL
PREVAIL.

MARINE...EXPECT SCA CONDITIONS OVER THE WATERS TODAY AND SATURDAY
OWING TO PERSISTENCE (LIMITED VERTICAL MIXING OF GREATER MOMENTUM
FROM ALOFT YET MSLP GRADIENT SUFFICIENTLY STRONG COUPLED WITH HIGH
SEAS.) (BAY WATERS WILL CONTINUE TO EXPERIENCE SCA DRG THE DAYTIME
AND SCEC OR LESS AT NIGHT OWING TO INFLUENCE OF ADJACENT LAND.)
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AND SATURDAY BASED
ON EXPECTATION OF 140 DEGREE WIND DIRECTION AND 20-25KT WIND
MAGNITUDES DRG THE AFTN HOURS. (ANTICIPATE 6-7 SECOND DOMINATE WAVE
PERIOD YET IF DOMINATE PERIOD EXCEEDS 7 SECONDS...RIP CURRENT RISK
COULD INCREASE.)

FIRE WEATHER...THE COMBINATION OF EXPECTED RELATIVE HUMIDITY
VALUES/WIND/FUEL DRYNESS WARRANTS AN ELEVATED FIRE DANGER
CONDITION THIS AFTN FOR THE CNTRL/WRN CWA. WILL ISSUE AN RFD.

LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...VERY LITTLE GOING ON IN
THE EXTENDED FORECAST. MIDLEVEL RIDGE REMAINS PARKED OVER THE
SOUTHEAST CONUS WITH THE BULK OF MID/UPPER LEVEL SYSTEMS MOVING
ACROSS THE NORTHERN CONUS. THIS WILL KEEP VERY LITTLE VARIATION IN
DAY TO DAY CONDITIONS ACROSS SOUTH TEXAS. DO EXPECT A SLIGHT
INCREASE IN THE MOISTURE PROFILE ACROSS THE RIO GRANDE EARLY IN THE
WEEK AND ACROSS ALL OF SOUTH TEXAS BY MIDWEEK.  HOWEVER...A STRONG
CAP WILL REMAIN OVERHEAD AND WILL WORK TO SUPPRESS RAINFALL CHANCES.
A FEW WEAK DISTURBANCES WILL MOVE ACROSS THE REGION EARLY IN THE
WEEK AND MAY AID IN THE DEVELOPMENT OF CONVECTION ACROSS THE SIERRA
MADRE...THEN MOVE TOWARD THE RIO GRANDE. HAVE KEPT 20 POPS OUT WEST
FOR THIS...YET WILL KEEP MENTION OUT FOR MUCH OF THE FORECAST AREA
WITH STRONG CAP IN PLACE. OVERALL...WARM AND MUGGY OVERNIGHT
CONDITIONS WITH AFTERNOON TEMPERATURES IN THE MID 80S ACROSS THE
EAST TO THE MID 90S OUT WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    88  72  86  73  89  /   0   0  10  10  10
VICTORIA          87  70  85  70  85  /   0  10  10  10  10
LAREDO           101  71  97  72  95  /   0  10  10  10  10
ALICE             95  70  90  72  92  /   0   0  10  10  10
ROCKPORT          83  74  79  73  82  /   0  10  10  10  10
COTULLA          100  68  93  71  92  /   0  10  10  10  10
KINGSVILLE        95  72  89  73  91  /   0   0  10  10  10
NAVY CORPUS       84  74  79  73  84  /   0  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT
     ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

&&

GW/86...SHORT TERM
CB/85...LONG TERM
Hazardous weather outlook, Apr 27, 5:56 AM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
556 AM CDT FRI APR 27 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-281100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
556 AM CDT FRI APR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR THE BAYS AND
COASTAL WATERS TODAY...AND FOR THE COASTAL WATERS TONIGHT. THERE
IS AN ELEVATED FIRE DANGER RISK THIS AFTERNOON AND EARLY EVENING
FOR THE RIO GRANDE PLAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS MAY CONTINUE THROUGH EARLY SUNDAY
ACROSS THE MIDDLE TEXAS COASTAL WATERS. OTHERWISE...NO HAZARDOUS
WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/82

Nearby

Wind Advisories in Texas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.